This site is intended for health professionals only
Friday 28 October 2016 Instagram
Share |

Patients urged to check diabetes medication

Patients urged to check diabetes medication

Patients urged to check diabetes medication

Diabetic patients using certain insulin cartridges are being advised to check their medication following a packaging error.

The Medicines and Healthcare products Regulatory Agency (MHRA) found a carton for cartridges of intermediate acting Hypurin Porcine Isophane Insulin 100 IU/ml became mixed up into the production line for the short acting Hypurin Porcine Neutral Insulin 100 IU/ml.

It is warned the error could mean patients experience their insulin medication wearing off “earlier than expected”.

While the medication’s manufacturer Wockhardt UK Ltd, believes it is “highly unlikely” any other packs have been affected, the MHRA is urging both patients and pharmacists to check their cartons.

“It is important that patients continue to administer their insulin as required,” said Gerald Heddell, Director of Inspection, Enforcement and Standards at the MHRA.

“Patients with any questions or concerns should contact their GP or pharmacist as soon as possible. An investigation has taken place and action has been taken to rectify the issue.”

Ads by Google

You are leaving

You are currently leaving the Nursing in Practice site. Are you sure you want to proceed?